The Dangers Of Mixing Heroin With Fentanyl

453104097

The conscious or unconscious ingestion of fentanyl-laced heroin has resulted in numerous overdoses and deaths as the presence of impure heroin becomes rampant, and the drugs interact to intensify the already adverse effects of each on a person. Some people abuse heroin, available illegally on the streets, ‘getting high’. Fentanyl, on the other hand, is a highly potent painkiller that is prescribed to patients that experience intense pain, and is administered intravenously (directly into the blood stream). Prolonged use/ abuse of heroin and Fentanyl (separately or together) creates drug tolerance that develops into drug dependence, and addiction, forcing abusers to ingest more potent/ higher quantities of the drug. Heroin addiction explains why people find themselves using fentanyl-laced heroin.

The increased risk of using fentanyl-laced heroin

Local authorities and substance abuse counselors in various U.S states have become alarmed over the significant deaths that result from a heroin overdose, and which reveal traces of fentanyl. Whereas Fentanyl is a prescription painkiller, some people have found an illegal way of manufacturing some heroin with a significant quantity of illegally acquired fentanyl. Most heroin users have no idea that fentanyl comprise one of the ingredients of their regular heroin and, as such, ingest their regular dosages without caution. Other heroin users know that their heroin is not pure but are oblivious to the deadly effects of fentanyl.

The dangerous interaction between heroin and fentanyl

Heroin and fentanyl are opiates; depressant drugs that slow the functioning of the brain and the body systems while producing a short-lived surge of endorphins. Apart from the induced ‘high’, standard side effects of ingesting depressant drugs include slowed/ laboured breathing, reduced pulse/ heart rate, confusion, blurred vision and inability to control motor movements. Fentanyl’s potency is said to be between 50 and 100 times higher than heroin, which makes its effects extremely intense. The interaction between these two opiates accelerate each other’s effects, and a person who ingests fentanyl-laced heroin can overdose and die in a matter of minutes as life supporting processes slow and eventually shut down.

Heroin has been abused for decades, and although some of its addicts have overdosed, the new impure heroin (laced with the potent fentanyl painkiller) is reigning havoc in many States. Black marketers add fentanyl to heroin to increase its potency without increasing the cost. The interaction between these two opiates results in more overdoses than heroin or fentanyl alone, as they (drugs) interact to intensify the drugs’ side effects.

If You Or A Loved One Is Suffering From Heroin Or Illicit Drug Abuse, There Are Treatment Options Available Using Christian Values:

Christian Drug Rehab

Advertisements